TE-polarized waves guided by a lossless nonlinear three-layer structure

Autor(en): Schurmann, HW
Serov, VS
Shestopalov, YV
Stichwörter: Physics; Physics, Fluids & Plasmas; Physics, Mathematical
Erscheinungsdatum: 1998
Volumen: 58
Ausgabe: 1
Startseite: 1040
Seitenende: 1050
We study TE-polarized electromagnetic waves guided by a three-layer structure consisting of a film surrounded by semi-infinite media. All three media are assumed to be lossless: nonmagnetic, isotropic, and exhibiting a local Kerr-like dielectric nonlinearity. We present general necessary and sufficient conditions for the existence of ``physical'' (real, nonnegative, bounded, and consistent with the dispersion relation) field intensities. As a physical consequence, the parameters a(v),<(epsilon)over bar>(v),n,E-0(2),k(0)d associated with realizable waves can be specified. To illustrate the procedure, analytical and numerical results for the allowed normalized thickness of the film and patterns of the field intensities as functions of the effective wave number and the intensity of the electric field at the lower surface of the nonlinear dielectric film are presented and the occurrence of singular field intensities is investigated. Finally, the particularization of the results to the three-layer structure containing a linear substrate and film and a nonlinear cladding is briefly discussed.
ISSN: 24700045
DOI: 10.1103/PhysRevE.58.1040

Show full item record

Google ScholarTM